Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Irritated vagina after sex. Little discharge and no smell. Need I worry?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12283 Questions
Question
I had sex over a week ago with a married man and a day or two later my vagina became irritated, there has been little discharge, and no smell what could it be?
Posted Tue, 22 May 2012 in Women's Health
 
 
Answered by Dr. Rakhi Tayal 1 hour later
Hello,
Thanks for posting your query.
An irritation in the vagina with increase in the discharge usually reflects an infection of either bacterial, fungal or parasitic origin. It is impossible to guess what the cause is without the benefit of examining you and performing a microscopic exam of the discharge.

In the absence of being able to do this you could try an over the counter preparation to treat a possible fungal cause. This would be clotrimazole and is used once daily at bedtime for at least 3 days. It is a topical cream actually which is inserted into the vagina.

I suspect however that what is causing this is either bacterial vaginosis or possibly a sexually transmitted disease. For this reason I recommend you see your doctor as soon as possible for an examination and appropriate medical management. This will usually respond quickly with a properly selected antibiotic. Trichomoniasis can cause these symptoms and is always transmitted sexually. Again there is no way to diagnose this is the absence of an exam and sample of the fluid discharge. I hope you understand this aspect.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor